Results 1 to 4 of 4

Thread: Slowly weaning off Anafranil

  1. #1

    Is this Clomipramine withdrawal?

    Hi all,

    I've been on Anafranil for about 7 years at 225mg per day + mirtazapine 15mg.

    With professional consultation of a doctor, I started reducing the dosage several months ago - VERY SLOWLY - and am now down to 75mg per day. The last reduction seemed to have been fine but during the last few days have been feeling that I have very little energy and quite light-headed. I was wondering if anyone else has had a similar experience? I'm not entirely sure this has anything to do with the Anafranil reduction, maybe it's just some kind of illness, although I've been feeling this for several weeks now. Any advice and experience would be much appreciated.

    Thanks!

    Last edited by ariel1975; 22-10-15 at 08:33. Reason: Wrong title

  2. #2

    Re: Slowly weaning off Anafranil

    Wow since 2015 not one reply?
    I can't find many reviews or youtube clips about this drug.

    I was prescribed it and I'm one who does not take medication - I just look at the bottle.

    I'm curious about what happens at just 25 mg?
    And if one is only on 25mg - is there also a weaning process?

    I would like to hear what your update is.
    The energy and light headedness makes sense to me... i'm guessing that went away if you came off and your brain now had to reengage itself to take over.

    Rob

  3. #3
    Join Date
    Jan 2017
    Posts
    2,072

    Re: Slowly weaning off Anafranil

    Quote Originally Posted by jasper175 View Post
    I can't find many reviews or youtube clips about this drug.
    Clomipramine is one of the older tricyclic class antidepressants (TCAs) that, unfortunately, isn't prescribed much anymore. Many doctors these days have little knowledge about antidepressants other than SSRIs and SNRIs. Also, because it is often more effective at treating OCD than other antidepressants those that are actually aware it exists think this is all its good for which has further limited its use. Which is a shame, imho, as it is actually arguably the most potent non MAOI antidepressant, and the most robust SNRI.

    I was prescribed it and I'm one who does not take medication - I just look at the bottle.
    Imho, it is a great pity that antidepressants don't would work just by looking at them. My pill phobia is so strong that I have to be hospitalized to start taking them.

    I'm curious about what happens at just 25 mg?
    Probably not a lot. The TCAs typically produce less severe initial side-effects than SSRIs/SNRIs. But 25mg is unlikely to be an effective dose. The usual dose range is 100-250mg.

    And if one is only on 25mg - is there also a weaning process?
    You probably wouldn't need to wean from 25mg as it's only a tiny dose. TCAs generally produce relatively benign withdrawals anyway. However, psychology is at least as important as chemistry when it come to quitting. Become convinced you're going to suffer and the mind is quit capable of making it happen independent of any physical effect.

    I would like to hear what your update is.
    That was the OPs only post, Rob, so it looks like s/he has moved on.

  4. #4

    Re: Slowly weaning off Anafranil

    I suffer by panic disorder (10 years) and depression (30+ years).
    Recently for more than a year, I was taking Anafranil 25 1-0-1 plus Coaxil 0-0-1. Then I managed to exist quite successfully on just one Anafranil 25 daily plus Coaxil 1-0-1.
    Then, however, I decided to try dropping Anafranil altogether and stay only on Coaxil. I tried this because I experienced 1) sexual issues 2) tachycardia and 3) high pressure in one eye - out of these, number 1 could certainly be attributed to Anafranil, and the other two possibly.

    Initially it seemed that it will work. My sexual capabilities improved dramatically to almost pubertal level and the mood was bearable. However, later I started to experience obstipation and bowel pains at various places. After about two weeks I was physically and psychically exhausted and depressed and failed to see any single purpose of life for me. To sum it up: I humbly returned to Anafranil 1-0-1 and dropped Coaxil altogether.

    Nevertheless, as soon as I will feel fully stabilized, I would like to replace Anafranil with something newer with less adverse effects. Needless to say that I fear of the transition.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Weaning off Fluoxetine
    By idawmn in forum Fluoxetine / Prozac
    Replies: 4
    Last Post: 19-07-14, 01:13
  2. Weaning off mirt?
    By joc80 in forum Mirtazapine /Zispin
    Replies: 2
    Last Post: 09-11-13, 04:18
  3. Weaning off citalopram
    By Bigmorts in forum Citalopram / Celexa
    Replies: 4
    Last Post: 30-12-11, 12:51
  4. Weaning off
    By Vanilla Sky in forum Citalopram / Celexa
    Replies: 7
    Last Post: 19-08-11, 12:14
  5. weaning off seroquel
    By bomberbeamish in forum Propranolol / Inderal
    Replies: 3
    Last Post: 28-12-09, 12:38

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •